English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/113423
Share/Impact:
Statistics
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:
Title

Anaphylaxis induced by a drug containing lysozyme and papain: Influence of papain on the IgE response

AuthorsBenedé, Sara ; Pérez-Rangel, I.; Lozano-Ojalvo, D.; Molina, Elena ; Ibáñez, M. D.; López-Fandiño, Rosina ; López-Expósito, Iván
Issue Date2014
PublisherS. Karger AG
CitationInternational Archives of Allergy and Immunology 165(2): 83-90 (2014)
Abstract[Background]: This paper reports the case of an egg-allergic pediatric patient who, once desensitized to egg following a successful rush oral immunotherapy protocol, could also tolerate Lizipaina®, a drug containing lysozyme (LYS) and papain, which had previously caused him a severe allergic reaction. Because the LYS amount that elicited the anaphylactic reaction (5 mg) was much lower than that tolerated during a double-blind placebo-controlled food challenge (corresponding to approximately 60 mg of LYS), the possibility that the presence of papain could increase the allergenic potential of LYS was investigated. [Methods]: Lizipaina, LYS and LYS hydrolyzed with papain were analyzed by SDS-PAGE under reducing and nonreducing conditions, and Western blotting of sera from egg-allergic patients was performed in order to detect IgE-binding fragments. Finally, sequence identification of the IgE-reactive bands was carried out by MALDI-TOF/TOF. [Results]: The SDS-PAGE pattern of LYS treated with papain under nonreducing conditions showed the presence of intact LYS that partially disappeared following reduction with β-mercaptoethanol, releasing IgE-reactive fragments as determined by Western blotting. MALDI-TOF/TOF revealed that papain degraded LYS, giving rise to three IgE-binding fragments: LYS (22-129), LYS (34-96) and LYS (62-128) that likely remained linked through the disulfide bonds present in the LYS molecule. Conclusion: The combined administration of LYS with proteolytic enzymes such as papain may have developed a severe allergic reaction in the patient studied, underlining the importance of considering all the components and their interactions when drugs are to be consumed by allergic persons.
URIhttp://hdl.handle.net/10261/113423
DOI10.1159/000366101
Identifiersdoi: 10.1159/000366101
issn: 1018-2438
e-issn: 1423-0097
Appears in Collections:(CIAL) Artículos
Files in This Item:
File Description SizeFormat 
accesoRestringido.pdf15,38 kBAdobe PDFThumbnail
View/Open
Show full item record
Review this work
 

Related articles:


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.